For the first time since I was diagnosed 5 months ago, I am finally back to my normal weight. YAY!
A few days after being diagnosed as having cancer, I began fertility treatment and soon my weight started changing and then I had a weird reaction and my belly got huge and I gained 15 pounds. Then my weight dropped after the mastectomy. Some of the weight would have been the breasts and tumours. (I wonder how much the tumours weighed and if they weigh more than fat and muscle), but I also lost more weight than can be attributed to that. My weight stayed lower than usual after that, about 10 pounds less than my normal. And losing more weight than that would have been a bad idea, especially for someone on chemo. Being nauseous and vomiting from the chemo didn’t help.
After my 3rd chemo I seemed to gain a few pounds. I wasn’t eating anything different. I do take a steroid for the first week after the chemo dose though, and I’m wondering if the weight gain was because of that. We used to have a dog who was often sick and the vet put him on steroids for a while. He got kind of beefy from it. Now, after the 4th chemo (and 2nd of this chemo drug type), I have gained even more weight. Now it is safe to say that I am back at my normal weight, but without the breasts…so I guess I’m a little over my usual.
I am so pleased because now my jeans finally look great on me again! hahaha. They were looking horrible on me just 1 month ago. I looked sunken in and yucky. Now I got a bit of a booty and my thighs are filled out. The best. And if I still had boobs, I bet they would have gained a little extra weight in them as well. I’m really glad that I’m not losing weight during chemo. I thought it would have been hard to keep weight on during chemo, and I was worried about it.
I started getting a rash on my chin a few days ago. It looks like eczema. I don’t know if it’s from the chemo or the steroid. After a previous chemo dose, I got a rash around my neck. The doctor said it was acne and it was from the steroid. It didn’t last long. It looked like I had hicky all around my neck, like the blood coming to the surface. I didn’t know that was considered acne. I hope this eczema doesn’t spread all over my face though.
My hair seems to have stopped falling out, for the time being at least. I have about 2/3 of my eyelashes left. And my eyebrows are a bit patchy. I still have my arm hair.
After the 3rd dose, the skin on my hands peeled. While at the hospital receiving the chemo, I wear slippers and mittens that are ice cold. It’s to prevent burning on the skin later on. But that day there were lots of people getting that same chemo drug as me and their mittens and slippers weren’t able to get enough time in the freezer before I used them. So mine weren’t as cold as they were supposed to be. To compensate, the nurse put ice in them. Yea, it’s cold wearing these for over an hour. But it’s worth it! But I guess they weren’t cold enough, because a week later my hands started getting red and calloused in patches. Then they start peeling like crazy. I’m the type of person who likes to peel dried glue, so peeling my hands was thrilling for me.
My feet didn’t peel, but I also didn’t check them. Then I was scratching my toe last week and suddenly a whole layer of skin covering my toe came off. Then things got fun and all my toes shed a layer of skin. Ha, am I grossing you out now? I think the mittens and slippers were icy enough last time though. My hands seems fine so far.
With this chemo drug (Taxotere), it makes the bones and muscles/tissue hurt. Each time after these two doses of Taxotere, a few days later I start to feel pain in my bones. The pain always happens suddenly and can last just a few seconds or a few days.
From the 3rd to 6th day it feels like I am walking through water with weights on. That’s difficult. I wonder if that’s what it feels like when you’re old. From the 6th-8th day, the tissue, particularly on the torso is very sensitive. It feels like it’s a bit sunburned when anything touches it, and like the flesh has been separated from the body. I would know, that’s what happens in the mastectomy. But this time pain killers don’t really help it.
From the 5th-8th day, the mouth gets crazy! Do not eat any type of spice. If you do, it feels like it is ripping open your skin in your mouth. And it basically is. It’s difficult to eat solids for a day. And most things feel spicy, even when they are not. The tongue gets big and swollen and beefy. It starts to take the shape of the indents your teeth make on the sides of it. The tongue is grey no matter how much you brush it. You can hardly move your tongue. The tongue won’t automatically do its thing when you try to swallow. Nor will it be able to move around the mouth to clean food out of it. It will also make talking feel a bit weird. Toothpaste is suddenly way too strong to use. On these days I use a peroxide gel I have from the dentist to brush my teeth with. Usually this peroxide gel is used to put into bite plates. After brushing with this, I use a baking soda and water solution to rinse my mouth. I also have a prescription mouthwash from my oncologist that I use twice a day to reduce the mouth side effects. On the sore mouth days, I rinse my mouth with the baking soda solution after every time I eat or drink something. I also take tons and tons of B Complex vitamin on these days, taking it up to 5 per day instead of the usual 1.
For the 7th-10th day, I am out of it. I have no energy to do anything. On the 11th day I suddenly feel all normal again. My mouth is doing good. My bones, muscles and tissue are all good. And my energy is back up.
Today I’m on Day 11. I still prefer all these side effects to the side effects from the first chemo drug (FEC), which caused me to puke a lot and be nauseous for days and be completely flat out in bed not even being able to go downstairs.